MAUDE Adverse Event Report: COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number C-TPNS-12.0D-90-REDO
Health Effect - Clinical Code No Information (3190)
Date of Event 01/16/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being filed after the associated complaint was reviewed under remediation protocol (b)(4), complaint/mdr retrospective review and remediation and reassessed as reportable.Additional complaint investigation and record remediation was not performed.
 
Event or Problem Description
The information received indicated that the tip of the dilator was damaged during an insertion attempt.The reporter indicated that due to the extreme obesity of patient or curvature of vein and obstacle of clavicle, the appropriate twisting motion was used, at this point the introducer kinked and the tip of the dilator was damaged.Evaluation of the returned device indicated the dilator had been split beginning at the tip and extending 3mm proximally.The device had been split so that almost half the tip had detached at an angle, the second dilator had a 1mm split.A section of the device did not remain inside the patient¿s body.The procedure was completed with the use of a new set.According to the initial reporter the patient did not require any additional procedures due to this occurrence and the patient did not experience any adverse effects due to this event.

Brand Name
REDO DOUBLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6764243
Report Number1820334-2017-02220
Device Sequence Number18884604
Product Code FOZ
UDI-Device Identifier00827002080744
UDI-Public(01)00827002080744(17)170401(10)4882950
Combination Product (Y/N)N
Initial Reporter CountryCY
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC-TPNS-12.0D-90-REDO
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2017
Initial Report FDA Received Date08/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1